# SDR WVBACL020311

- Difficulty date: February 2, 2011
- Submitted: February 3, 2011
- Operation: Air carrier
- Aircraft: N72094
- Make and model: Cessna U206D
- Aircraft serial: U2061281
- Aircraft time: 6,554 hours
- Engine: Cont IO520*
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Push-Pull Cable
- Part number: 098600587
- Condition: Binding
- Location: Te Flaps
- Part time: 6,554 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FLAP PUSH PULL CONTROL CABLE, PN 9860058-7, WAS FOUND TO BE BINDING AND NOT MOVING SMOOTHLY IN ITS HOUSING.  UPON REMOVAL OF CABLE, ALSO FOUND CRACKED T/E RIB, PN 0523233-6, DAMAGED AGAIN AFTER A VERY POOR PREVIOUS REPAIR.  RIB WAS REPAIRED USING POORLY FORMED PATCHES, USING BLIND RIVETS THAT WERE OF AN INCORRECT LENGTH, AND PULLED NEARLY COMPLETELY THRU WHEN INSTALLED, LEAVING EXPOSED RIVET PULLING SHANKS AND INADEQUATE FORMED HEADS ON BACK OF BLIND RIVETS.  IT WAS DISCOVERED THAT RATCHETING ACTION OF CABLE WAS PUTTING AN ELEVATED STRESS ON RIB, CAUSING IT TO VIBRATE SIDE TO SIDE WHEN FLAPS WERE ACTUATED.  SUSPECT CABLE CONDITION EXISTED WHEN RIB WAS REPAIRED LAST, AND SINCE CABLE WAS NOT REPAIRED, PART CRACKED AGAIN.  ORDERED AND INSTALLED NEW CABLE, ONLY TO FIND SAME RATCHETING ACTION EXISTED IN NEW CABLE RECEIVED FROM MFG. CURRENTLY AWAITING YET ANOTHER REPLACEMENT CABLE - THIS IS A CLIENT ACFT AND THIS IS THE FIRST ANNUAL INSP WE HAVE PERFORMED ON IT.  IT APPEARS THAT AS THE CABLE MUST BE INSTALLED AND ROUTED, CABLE IS FORCED TO MAKE 2 SHARP 90 DEGREE BENDS THAT POSSIBLY EXCEED ITS BENDING RADIUS. GIVEN THE FIXED LENGTH OF THE CABLE AND THE STRUCTURE IT IS NOT POSSIBLE TO ROUTE THE CABLE ANY DIFFERENTLY TO REDUCE THE BEND RADII.  THE FAILED RIB WAS REPAIRED POORLY, NOT BY US, BUT EVEN IF A NEW RIB WAS INSTALLED AND THE CABLE NOT FIXED, A NEW PART WOULD HAVE CRACKED AS WELL. REPLACED AND REINFORCED RIB. CABLE RUNS FROM SELECTOR HANDLE IN COCKPIT TO RT WING FLAP.
